A Simple Approach to the Parametric Estimation of Potentially Nonstationary Diffusions
Federico M. Bandi and
Peter Phillips
No 1522, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University
Abstract:
A simple and robust approach is proposed for the parametric estimation of scalar homogeneous stochastic differential equations. We specify a parametric class of diffusions and estimate the parameters of interest by minimizing criteria based on the integrated squared difference between kernel estimates of the drift and diffusion functions and their parametric counterparts. The procedure does not require simulations or approximations to the true transition density and has the simplicity of standard nonlinear least-squares methods in discrete-time. A complete asymptotic theory for the parametric estimates is developed. The limit theory relies on infill and long span asymptotics and is robust to deviations from stationarity, requiring only recurrence.
Keywords: Diffusion; Drift; Local time; Parametric estimation; Semimartingale; Stochastic differential equation (search for similar items in EconPapers)
JEL-codes: C14 C22 (search for similar items in EconPapers)
Pages: 49 pages
Date: 2005-06
New Economics Papers: this item is included in nep-ecm and nep-ets
Note: CFP 1205.
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Published in Journal of Econometrics (April 2007), 137(2): 354-395
Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d15/d1522.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found
Related works:
Journal Article: A simple approach to the parametric estimation of potentially nonstationary diffusions (2007) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1522
Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.
Access Statistics for this paper
More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().